Alert archive / Idaho / Special Weather Statements in 2012
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 11, 2012, 6:21 AM MDT for Caribou County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2012, 6:21 AM MDT (12:21 UTC)
- Expired
- Aug 11, 2012, 7:00 AM MDT
- In force
- 39 min
- Issued by
- NWS Pocatello, ID
County Caribou County, ID
The radar
The Pocatello radar (KSFX), 117 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 0.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360
WWUS85 KPIH 111221
SPSPIH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
621 AM MDT SAT AUG 11 2012
IDZ023-111300-
CARIBOU ID-BINGHAM ID-BONNEVILLE ID-
621 AM MDT SAT AUG 11 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
NORTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 700 AM MDT
AT 613 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF HENRY..MOVING EAST AT 30
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
WAYAN...
LAT...LON 4276 11105 4301 11173 4318 11167 4323 11103
4277 11103
TIME...MOT...LOC 1221Z 285DEG 24KT 4307 11158
$$
GKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 11, 2:30 AM MDT, 3 hours 51 minutes earlier.
Area forecast discussion, Aug 11, 2:30 AM MDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 230 AM MDT SAT AUG 11 2012 .SHORT TERM...TODAY THROUGH MONDAY. DRY AIR PUSHING IN FROM THE WEST AS UPPER RIDGE ALSO BUILDS TO THE WEST. MOISTURE PUSHING EAST AS TROF WHICH BROUGHT THUNDERSTORMS PUSHES THROUGH EASTERN MONTANA AND WYOMING. EXPECT DRY CONDITIONS TODAY AS WELL AS SUNDAY AS THE UPPER RIDGE CONTINUES TO DOMINATE CONDITIONS. NAM BRINGS IN A BIT OF MOISTURE ON MONDAY AND RETURNED A SLIGHT CHANCE OF THUNDERSTORMS THEN BUT NOT EXPECTING MUCH PRECIPITATION AT ALL. WILL HAVE SLIGHTLY COOLER CONDITIONS TODAY BEHIND THE TROF BUT STILL ABOVE SEASONAL NORMALS. WARMING AGAIN SUNDAY AND MONDAY AS THE WARM SUMMER CONTINUES. GK .LONG TERM...TUESDAY THROUGH SATURDAY. BOTH GFS AND EUROPEAN MODELS INDICATE A TROF MOVING THROUGH TUESDAY AND WEDNESDAY WITH THE EUROPEAN STRONGER WITH IT. IN ANY CASE HAVE SOME COOLER TEMPERATURES WEDNESDAY AND THURSDAY BEHIND THE SYSTEM. SHOULD BE PRETTY DRY BUT KEPT IN ISOLATED CONVECTION IN GRIDS MAINLY IN MOUNTAINS THROUGH THE PERIOD. GK && .AVIATION...UPPER TROUGH AXIS ADVANCING THROUGH SOUTH-CNTRL IDAHO EARLY THIS MORNING WITH ATTENDING CLOUD COVER GENERALLY CLEARING FROM THE SNAKE PLAIN EASTWARD. ANTICIPATE VFR/CLEAR CONDITIONS TODAY. HUSTON && .FIRE WEATHER...UPPER TROUGH AXIS WORKING EAST THROUGH SOUTH-CNTRL IDAHO THIS MORNING WITH SKIES CLEARING FROM WEST TO EAST ACROSS THE REGION. EXPECTING DRY CONDITIONS TO PREVAIL THROUGH SUNDAY AS SUB-TROPICAL MOISTURE POOLS OVER SRN/CNTRL NEVADA. A GENERAL INFLUX OF MOISTURE WILL SEEP NORTH ACROSS THE SRN BORDER MONDAY AS A PACIFIC DISTURBANCE SHIFTS EAST THROUGH THE NW TERRITORIES. LITTLE CHANGE IS ANTICIPATED TUESDAY AS THE SRN EXTENT OF THE CANADIAN TROUGH BEGINS TO DIG SOUTH TOWARD THE IDAHO PANHANDLE. MODELS DIFFER IN REGARD TO HOW FAR NORTH CONVECTION MAY EXTEND MONDAY AND THUS HAVE MAINTAINED AT LEAST A SLIGHT CHANCE MENTION WITHIN THE CNTRL MOUNTAINS MONDAY AND TUESDAY. PASSING TROUGH SHOULD HELP TO JUICE WINDS SOME WEDNESDAY...PERHAPS APPROACHING GUST CRITERIA IN CNTRL MOUNTAINS AND MAYBE SNAKE PLAIN. MODEST RIDGE REBOUNDS ACROSS THE REGION THURSDAY WITH AN INFLUX OF MOISTURE WORKING NORTH INTO OREGON FRIDAY AND THEN EWRD ACROSS SRN IDAHO SATURDAY WITH SCATTERED THUNDERSTORM ACTIVITY ANTICIPATED. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 11, 4:08 AM MDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 408 AM MDT SAT AUG 11 2012 IDZ017>025-031-032-121015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 408 AM MDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MAY SEE SOME ISOLATED THUNDERSTORMS MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Aug 11, 6:21 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
621 AM MDT SAT AUG 11 2012
IDZ023-111300-
CARIBOU ID-BINGHAM ID-BONNEVILLE ID-
621 AM MDT SAT AUG 11 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
NORTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 700 AM MDT
AT 613 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF HENRY..MOVING EAST AT 30
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
WAYAN...
LAT...LON 4276 11105 4301 11173 4318 11167 4323 11103
4277 11103
TIME...MOT...LOC 1221Z 285DEG 24KT 4307 11158
GKThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:10 PM MDT | Special Weather Statement | PIH | Bear Lake, Franklin | 35 min |
| Aug 10, 7:56 PM MDT | Special Weather Statement | PIH | Bear Lake, Caribou | 49 min |
Nearby
Special Weather Statements in Idaho, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.